MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC EPIQ 7W; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND, INC EPIQ 7W; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number EPIQ 7 DIAGNOSTIC ULTRASOUND SYSTEM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported their 3d9-3v transducer broke in half during the cleaning process.There was no harm or injury reported to the patient or user, the device the was not in clinical use.Analysis was performed by onsite field service engineer who confirmed the reported issue.The results of the analysis confirmed the transducer was broken in half near the base.The issue was resolved by replacing the transducer and the product is back in service.Philips has started an investigation into this complaint.
 
Additional Manufacturer Narrative
A thorough investigation was performed on the damaged probe for the dimensional integrity, bond strength, and presence of adequate bonding adhesive.Based on the analysis, it can be concluded that an unintended excessive force between the two sections (front and rear) of the probe caused the probe to become separated at the joint.
 
Additional Manufacturer Narrative
H11: inadvertently omitted statement: as part of capa 5677695, it was identified that retrospective review activities were warranted for intracavity transducer damage if physically split, fractured, or contains sharp edges on the transducer, regardless of whether the device is in clinical use.Philips ultrasound is reporting this complaint as part of the retrospective review completed for intracavity transducer damage.

Brand Name
EPIQ 7W
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
roxanne ramirez
22100 bothell everett highway
bothell, WA 98021
MDR Report Key21380449
Report Number3019216-2025-000034
Device Sequence Number12854426
Product Code IYN
UDI-Device Identifier00884838097889
UDI-Public(01)00884838097889
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPIQ 7 DIAGNOSTIC ULTRASOUND SYSTEM
Device Catalogue Number795202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer02/14/2025
05/02/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date02/20/2025
05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown